Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 10, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 7, 2008, 3:25 PM EST for Volusia County, Florida. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 7, 2008, 3:25 PM EST (20:25 UTC)
- Expired
- Mar 7, 2008, 4:15 PM EST
- In force
- 50 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 4:13 PM EST | HAIL 1 | New Smyrna Beach, FL | REPORTED AT INTERSECTION OF I-95 AND SR 44. |
| Mar 7, 4:13 PM EST | HAIL 1 | Port Orange, FL | SKYWARN SPOTTER IN WEST PORT ORANGE REPORTED NICKEL TO QUARTER SIZE HAIL. |
| Mar 7, 4:20 PM EST | HAIL 0.88 | Deltona, FL | |
| Mar 7, 4:20 PM EST | HAIL 1 | Daytona Beach, FL | TRAINED SPOTTER REPORTED QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 11:59 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1005 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 072026 SVRMLB FLC127-072115- /O.NEW.KMLB.SV.W.0010.080307T2025Z-080307T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 325 PM EST FRI MAR 7 2008 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN AND EASTERN VOLUSIA COUNTY IN FLORIDA. * UNTIL 415 PM EST * AT 319 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DELTONA...AND MOVING NORTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... LAKE HELEN...EDGEWATER...NEW SMYRNA BEACH...PORT ORANGE...PONCE INLET...WILBUR BY THE SEA...DAYTONA BEACH...HOLLY HILL...ORMOND BEACH AND ORMOND BY THE SEA SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST FRIDAY EVENING FOR EAST CENTRAL FLORIDA. LAT...LON 2903 8084 2880 8114 2887 8132 2942 8110 TIME...MOT...LOC 2025Z 206DEG 35KT 2893 8118 $$ KELLY
1 follow-up statement
000
WWUS52 KMLB 072041
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
340 PM EST FRI MAR 7 2008
FLC127-072115-
/O.CON.KMLB.SV.W.0010.000000T0000Z-080307T2115Z/
VOLUSIA FL-
340 PM EST FRI MAR 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR EAST CENTRAL VOLUSIA COUNTY...
AT 338 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SPRUCE CREEK...OR ABOUT 7 MILES SOUTH OF PORT
ORANGE...MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
SMYRNA BEACH...PONCE INLET...WILBUR BY THE SEA...DAYTONA BEACH
SHORES AND DAYTONA BEACH
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
NEVERTHELESS...THIS IS A DANGEROUS STORM THERE IS STRONG POTENTIAL
FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST FRIDAY EVENING FOR
EAST CENTRAL FLORIDA.
LAT...LON 2918 8093 2912 8087 2906 8087 2891 8103
2903 8119 2927 8097 2924 8093
TIME...MOT...LOC 2040Z 220DEG 39KT 2904 8103
$$
KELLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 2:31 PM EST, 54 minutes earlier.
Area forecast discussion, Mar 7, 2:31 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
231 PM EST FRI MAR 7 2008
.DISCUSSION...
...THREAT FOR SIGNIFICANT SEVERE WEATHER THIS AFTERNOON/EVENING...
...MINOR FLOODING POSSIBLE TONIGHT ASSOCIATED WITH STORMS...
...WINDY CONDITIONS SAT BEHIND FRONT FROM WESTERLY WINDS...
...INCREASED FIRE WEATHER CONCERNS BEHIND COLD FRONT SAT/SUN...
CURRENT-TONIGHT...STRONG SQUALL LINE WITH EMBEDDED SEVERE ELEMENTS
EXTENDS FROM NEAR ST. AUGUSTINE THROUGH THE EAST-CENTRAL GULF. THIS
LINE HAS PUSHED VERY LITTLE SOUTHWARD RECENTLY...THOUGH WILL GET A
STRONG KICK LATER THIS AFTERNOON/EVENING FROM A STRONG UPPER LEVEL
TROUGH ACROSS THE NORTHERN GOMEX. DUE TO STRONG SURFACE HEATING IN
THE WARM SECTOR...JUICY DEWPOINTS IN THE UPPER 60S/LOWER 70S...
EXPECT WIDELY SCATTERED THUNDERSTORMS TO DEVELOP ACROSS EAST
CENTRAL FLORIDA THROUGH THE REMAINDER OF THIS AFTERNOON AND RACE
NORTHEASTWARD AT AROUND 35 MPH. ANY CELL THAT DOES DEVELOP THIS
AFTERNOON WILL HAVE THE ABILITY TO ROTATE AS THE ATMOSPHERIC
PROFILES WILL REMAIN FAVORABLE INTO AT LEAST EARLY/MID EVENING.
OTHER THREATS FROM STORMS THIS AFTERNOON WILL BE DAMAGING STRAIGHT
LINE WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING...LARGE HAIL...
TORRENTIAL DOWNPOURS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 7PM
THIS EVENING NORTH OF A LINE FROM OSCEOLA COUNTY TO BREVARD
COUNTY. LATE THIS AFTERNOON/EARLY EVENING WHEN THE AFOREMENTIONED
SQUALL LINE GETS KICKED SOUTHEASTWARD THE THREAT FOR SIGNIFICANT
SEVERE WEATHER WILL CONTINUE THROUGH A GOOD PORTION OF THE
OVERNIGHT HOURS AS THIS LARGE COMPLEX TRAVERSES EAST CENTRAL
FLORIDA. THE ABOVE MENTIONED THREATS WILL STILL APPLY AND MINOR
FLOODING WILL BE A POSSIBILITY IN PLACES WHERE INDIVIDUAL CELLS
TRAIN OVER THE SAME AREAS...AS WELL AS ACROSS LOCATIONS 24 HOURS
AGO THAT RECEIVED ABUNDANT RAINFALL. LOWS IN THE MIDDLE 50S NORTH
TO MIDDLE 60S SOUTH.
PEOPLE ACROSS EAST CENTRAL FLORIDA SHOULD STAY TUNED FOR THE LATEST
UPDATES ON THIS DEVELOPING SEVERE WEATHER THREAT.
SAT...BY EARLY MORNING THE SQUALL LINE AND ASSOCIATED COLD FRONT
SHOULD BE MOVING ACROSS OUR SOUTHERN SECTIONS...THOUGH WILL MAINTAIN
A SMALL THREAT OF SHOWERS FURTHER NORTH FOR A FEW HOURS IN THE
MORNING DEPENDING ON TIMING OF THIS SYSTEM. VERY STRONG WESTERLY
WINDS WILL FOLLOW THE STRONG FRONT AS IT BARRELS DOWN THE PENINSULA.
SUSTAINED WESTERLY WINDS WILL INCREASE TO BETWEEN 20 AND 25 MPH
AREAWIDE WITH GUSTS TO AT LEAST 35 MPH DURING THE DAY. EXPECT EITHER
A LAKE WIND ADVISORY OR A STRAIGHT WIND ADVISORY TO BE ISSUED BY
LATER SHIFTS FOR THIS DAY. COLD AIR ADVECTION AND VERY DRY AIR WILL
FOLLOW WITH DEWPOINTS DROPPING INTO THE LOWER 30S TO LOWER 40S
AREAWIDE BY THE AFTERNOON. DUE TO THE STRONG WINDS AND DRIER
CONDITIONS EXPECT THIS DAY TO BE FIRE SENSITIVE. WITH STRONGER
WESTERLY WINDS HAVE GONE ABOVE GUIDANCE FOR HIGHS WITH LOWER/MIDDLE
60S NORTH...MIDDLE/UPPER 60S CENTRAL AND UPPER 60S TO AROUND 70
DEGREES SOUTH.
SAT NIGHT...IT WILL BE COLD FOR EARLY MARCH WITH TRAJECTORY OF WIND
DOWN THE PENINSULA RESULTING IN NOT A LOT OF DIFFERENCE IN TEMPS
FROM NORTH TO SOUTH...GENERALLY UPPER 30S TO LOWER 40S. NORTHERN
SECTIONS WILL BE COLDEST WITH SOME MID 30S. BOUNDARY LAYER FLOW IS
PROGGED TO BE AROUND 15 KNOTS SO PATCHY FROST WILL BE CONFINED TO
THE MOST WIND PROTECTED SPOTS IN NORTHWEST SECTIONS.
SUN-FRI...LARGE HIGH PRESSURE SYSTEM BEHIND COLD FRONT WILL BE
SLOW TO SLIDE INTO THE ATLANTIC SO TEMPERATURES WILL REMAIN BELOW
NORMAL THROUGH MON. THE RIDGE IS FORECAST TO WEAKEN AND SLIDE
SOUTHEAST TUE SO AIR MASS MODERATION SHOULD REMAIN SLOW. THE GFS
SHOWS THE HIGH FINALLY PUSHING OFFSHORE WED WITH SOUTHERLY FLOW
BOOSTING TEMPS BACK TO AROUND NORMAL. MOISTURE IS ALSO SHOWN
INCREASING AND WILL LEAVE SMALL POP IN AS SHORTWAVE IS PROGGED TO
MOVE ACROSS NORTH FLORIDA. THE GFS SHOWS THE NEXT FRONTAL
BOUNDARY REACHING THE AREA FRI AND WILL INCLUDE A SMALL POP THEN.
&&
.AVIATION...APPROACHING CONVECTIVE LINE WILL BRING A STRONG THREAT
OF SEVERE WEATHER THIS AFTERNOON THRU TONIGHT. ISOLATED FAST MOVING
CELLS MAY AFFECT CENTRAL/SOUTHERN SECTIONS DURING REMAINDER OF
DAYTIME HEATING. STRONG LOW LEVEL WINDS WILL PRODUCE WIND GUSTS OF
25-30 KNOTS OUTSIDE OF STORMS THROUGH LATE THIS AFTERNOON.
WIDESPREAD IFR/MVFR CONDITIONS INVOF OF SQUALL LINE AS IT MOVES
THROUGH THE AREA THIS EVENING & OVERNIGHT. GRADUAL IMPROVEMENT FROM
THE NORTH TO SOUTH BEHIND THIS LINE LATE TONIGHT INTO SAT MORNING.
STRONG WESTERLY WINDS BEHIND A COLD FRONT ON SATURDAY WILL CREATE
WINDY CONDITIONS ONCE AGAIN WITH SUSTAINED 20-25 KT WINDS AND
OCCASIONAL GUSTS TO AT LEAST 35 KTS.
&&
.MARINE...TONIGHT-SAT...VERY POOR BOATING CONDITIONS THROUGH THIS
PERIOD. SMALL CRAFT ADVISORIES IN EFFECT FOR ALL COASTAL WATERS.
OFFSHORE...EXPECT SUSTAINED 20-25 KT WINDS WITH OCCASIONAL GUSTS TO
GALE FORCE AND NOT MUCH IMPROVEMENT TWDS THE COAST. FUTURE SHIFTS
MAY WANT TO PONDER AN INCREASE TO A GALE WARNING FOR FREQUENT GUSTS
TO GALE FORCE FOR THE OVERNIGHT & EARLY SAT MORNING PERIOD. EXPECT
STRONG TO SEVERE STORMS TO MOVE OFFSHORE THE REMAINDER OF THIS
AFTERNOON AND LATE EVENING WITH STRONG CONVECTIVE GUSTS...TORRENTIAL
DOWNPOURS...LARGE HAIL AND DANGEROUS CLOUD TO WATER LIGHTNING.
STRONG WESTERLY WINDS WILL CONTINUE ACROSS THE COASTAL WATERS BEHIND
THE ASSOCIATED SQUALL LINE/COLD FRONT FOR SAT. SEAS MAY BUILD TO 7-9
FT OFFSHORE AND TWD 6 FT NEARSHORE...BUT AWAY FROM THE COAST.
SUN...WINDS AND SEAS SHOULD SUBSIDE AS HIGH PRESSURE RIDGE BUILDS
INTO NORTH FLORIDA...BUT SEAS IN THE GULF STREAM WILL REMAIN HAZARDOUS.
MON-WED...A RIDGE WILL CONTINUE OVER THE SOUTHEAST STATES WHICH
WILL KEEP A NORTHERLY WIND COMPONENT MONDAY AT ABOUT 10-15 KNOTS. WINDS
SHOULD BECOME RATHER LIGHT TUE AS RIDGE SETTLES OVER THE WATERS. A
LIGHT SOUTHERLY FLOW IS PROGGED FOR WED.
&&
.FIRE WEATHER...
SAT...HAVE UPGRADED FIRE WEATHER WATCH TO A RED FLAG WARNING FOR
THE NORTH HALF OF THE AREA. RH VALUES LOOK MARGINALLY...BUT IT WILL
BE WINDY. ALSO...MOS SOMETIMES IS TOO COOL FOR AFTERNOON HIGHS
WITH WEST FLOW BEHIND FRONTS.
SUN...HAVE HOISTED A WATCH FOR THE INTERIOR AND VOLUSIA COUNTY AS
WINDS WILL REMAIN NORTHERLY AND LIMIT MODIFICATION OF THE DRY AIR
MASS.
MON...MARGINALLY LOW RH VALUES ARE FORECAST FOR NORTHWEST SECTIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 58 63 38 61 / 90 10 0 0
MCO 59 67 41 65 / 90 20 0 0
MLB 61 70 41 65 / 90 20 0 0
VRB 63 71 41 66 / 90 30 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
RED FLAG WARNING SATURDAY AFTERNOON FOR COASTAL VOLUSIA-INLAND
VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.
FIRE WEATHER WATCH SUNDAY AFTERNOON FOR COASTAL VOLUSIA-
INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-ORANGE-
OSCEOLA- SEMINOLE- SOUTHERN BREVARD-SOUTHERN LAKE-OSCEOLA-
OKEECHOBEE.
AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM EST SATURDAY FOR
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO
JUPITER INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT SUNDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...SEDLOCK
RADAR...CRISTALDI
LONG TERM....LASCODYHazardous weather outlook, Mar 7, 3:00 PM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MELBOURNE FL 300 PM EST FRI MAR 7 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-080000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 300 AM EST FRI MAR 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...STRONG TO SEVERE STORMS POSSIBLE THROUGH SUNSET NORTH OF THE INTERSTATE FOUR CORRIDOR THROUGH SUNSET... ...STORMS WILL SPREAD SOUTH AND INCREASE IN COVERAGE TONIGHT... ...THUNDERSTORM IMPACT... A DEVELOPING SURFACE LOW PRESSURE AREA MOVING ACROSS GEORGIA COUPLED WITH DEEP MOISTURE...INSTABILITY...AND STRONG WINDS FROM THE SURFACE INTO THE UPPER LEVELS OF THE ATMOSPHERE...HAS LEAD TO DEVELOPMENT OF NUMEROUS STRONG TO SEVERE THUNDERSTORMS ACROSS THE NORTHERN THIRD OF FLORIDA THROUGH MID AFTERNOON. AS AN UPPER LEVEL DISTURBANCE SWEEPS EASTWARD TONIGHT...EXPECT INCREASING COVERAGE OF STORMS THROUGH EARLY EVENING NORTH OF INTERSTATE FOUR...AND CONTINUING INTO THE OVERNIGHT HOURS AS IT SPREAD SOUTHWARD TOWARD ORLANDO...AND THE TITUSVILLE... COCOA AND MELBOURNE AREAS. PERSONS IN EAST CENTRAL FLORIDA SHOULD STAY ALERT OF THE WEATHER THIS AFTERNOON AND INTO THIS EVENING AND BE PREPARED TO QUICKLY TAKE SHELTER INDOORS SHOULD STORMS APPROACH YOUR LOCATION. ...FLOOD IMPACT... A LONG FETCH OF DEEP MOISTURE WILL LEAD TO THE POTENTIAL FOR HEAVY RAIN...ESPECIALLY ACROSS OSCEOLA COUNTY AND THE SPACE COAST NORTH TO METRO ORLANDO...LAKE AND VOLUSIA COUNTIES. TRAINING OF STRONGER STORMS WILL BE CAPABLE OF PRODUCING IN EXCESS OF TWO INCHES OF RAINFALL IN A SHORT TIME...LEADING TO STANDING WATER AND HAZARDOUS DRIVING CONDITIONS ON ROADS. PLACES THAT RECEIVED HEAVY RAINFALL OVER THE PAST 24 HOURS NOT MENTIONED ABOVE WILL ALSO SEE THE THREAT OF MINOR FLOODING FROM AFTERNOON AND EVENING STORMS. ...HIGH WIND IMPACT... SOUTH WINDS WILL INCREASE TO 20 TO 25 MPH AND GUSTY WITH OCCASIONAL GUSTS OF 35 MPH TODAY. THE STRONG AND GUSTY WINDS WILL CREATE ROUGH AND HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS. THIS MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALL CRAFT. ...MARINE THUNDERSTORM GUST AND WATERSPOUT IMPACTS... STRONG TO SEVERE STORMS WILL BE POSSIBLE OVER THE COASTAL WATERS THIS EVENING AND OVERNIGHT AS A SQUALL LINE PUSHES OFFSHORE FROM THE MAINLAND. THE HIGHEST CHANCE FOR STRONG MARINE STORMS WILL BE NORTH OF SEBASTIAN INLET. LOW LEVEL WINDS WILL FAVOR THE POTENTIAL FOR THE DEVELOPMENT OF A FEW WATERSPOUTS OVER THE INTRACOASTAL AND ATLANTIC WATERS. ...WIND AND SEA IMPACT... SOUTH WINDS WILL INCREASE TO 20 KNOTS AND GUSTY NEAR SHORE AND 20 TO 25 KNOTS OFFSHORE TODAY. SEAS WILL BUILD UP TO 6 TO 8 FEET OVER THE OFFSHORE WATERS INTO TONIGHT. OCCASIONAL GUSTS TO GALE FORCE WILL BE POSSIBLE ACROSS THE OFFSHORE WATERS TONIGHT OUTSIDE OF STRONG CONVECTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINDY AND DRY CONDITIONS WILL DEVELOP ON SATURDAY AFTER THE PASSAGE OF A STRONG COLD FRONT. THERE WILL BE A HIGH WILD FIRE DANGER DUE TO GUSTY WINDS AND RELATIVE HUMIDITY IN THE AFTERNOON. LOW RELATIVE HUMIDITY CONCERNS WILL CONTINUE ACROSS MUCH OF EAST CENTRAL FLORIDA AGAIN ON SUNDAY. TEMPERATURES WILL BE QUITE COOL SATURDAY NIGHT AS MID TO UPPER 30S ARE EXPECTED OVER MUCH OF INLAND CENTRAL FLORIDA BY DAYBREAK SUNDAY. HAZARDOUS BOATING CONDITIONS WILL PERSIST OFFSHORE OVER THE ATLANTIC WATERS INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS NETWORKS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED...ESPECIALLY FROM POINTS...LAKE...ORANGE AND NORTHERN BREVARD COUNTIES NORTHWARD. THIS THREAT WILL SPREAD SOUTHWARD LATE THIS AFTERNOON AND THROUGH THE OVERNIGHT PERIOD. CRISTALDI
In the hours before
Special weather statement, Mar 7, 3:05 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 305 PM EST FRI MAR 7 2008 FLZ041-046-141-072045- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-SEMINOLE- 305 PM EST FRI MAR 7 2008 ...STRONG THUNDERSTORMS AFFECTING SEMINOLE AND VOLUSIA COUNTIES... AT 305 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER WINTER SPRINGS...MOVING NORTHEAST AT 30 MPH. DIME SIZED HAIL OCCURRED BRIEFLY WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE DE BARY AND MIDWAY. OTHER STRONG STORMS NEAR SPRUCE CREEK WILL RAPIDLY APPROACH DAYTONA BEACH AND PORT ORANGE FROM THE SOUTHWEST. THE PRIMARY THREATS WILL BE SMALL HAIL...PEA TO DIME SIZE...CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAIN MAY TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. CRISTALDI
Special weather statement, Mar 7, 3:21 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 321 PM EST FRI MAR 7 2008 FLZ041-141-072100- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY- 321 PM EST FRI MAR 7 2008 ...STRONG THUNDERSTORMS AFFECTING MOVING THROUGH VOLUSIA COUNTY... AT 321 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER DELTONA...MOVING NORTH-NORTHEAST AT 40 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE DAYTONA BEACH SPEEDWAY...DAYTONA BEACH...ORMOND BEACH...AND ORMOND BY THE SEA. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 50 TO 55 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:35 AM EST | Tornado Warning | MLB | Orange | 25 min |
| Mar 7, 4:23 AM EST | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 14 hr |
| Mar 7, 4:37 AM EST | Fire Weather Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 10 hr |
| Mar 7, 2:13 PM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 37 hr |
| Mar 7, 2:13 PM EST | Red Flag Warning | MLB | Lake, Orange, Osceola, Seminole, Volusia | 28 hr |
| Mar 7, 3:14 PM EST | Special Marine Warning | MLB | 91 min | |
| Mar 7, 3:55 PM EST | Tornado Warning | MLB | Volusia | 20 min |
| Mar 7, 4:03 PM EST | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 57 min |
| Mar 7, 4:38 PM EST | Special Marine Warning | MLB | 97 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.